Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
juuyar

6 Weeks Into Tretinoin - Help?

Recommended Posts

Hello everyone. This is my first post in the forums. I wanted to get your feedback on the current state of my acne on my 6th week on Tretinoin. Below is a little backstory of my acne but if you want to get to the tretinoin bit, you may skip after the break for it.

------

I started having acne at the age of 15. Nothing serious, so I resorted to using those over-the-counter face washes that promise to get rid acne. Nothing happened and my acne continued to get worse over time so my mom took me to a dermatologist. I got prescribed BP for the acne and Glycolic Acid Cream for the scars. It took me about 3 years in that regimen for the acne to subside and go away. For once again in my life, I had clear skin. I still get the occasional zit here and there when I'm on my period but it quickly subsides and goes away.

Fast forward to when I turned 22, I started getting breakouts again. First, minor breakouts so it never really bothered me but whenever the old ones heal, more new ones emerge! They are mostly concentrated on my forehead and cheeks. I used BP again hoping it would work just like last time but nothing happened. i felt like I was wasting money. I went to dermatologist again (a different dermatologist this time because I moved to a new city) and got prescribed a different keratolytic gel and a tretinoin-clindamycin toner. It seemed to help in the first few weeks but I seemed like my acne got used to it and flourished again after that. During this time, I was also using afaxin which seemed to help at first but nothing grand of life-changing happened.

----

6 weeks ago, she prescribed some tretinoin 0.25 (Stevia-A) and told me to used it every night. I did right away, hoping this will solve my acne. I was getting really depressed at this point. I got the usual initial breakout at around weeks 2-4 and subsided at around week 5. I also have been using desloratadine from week 4-5 because I was exposed to a not-so-clean environment (I work as an artist so I sometimes work with paint and wood etc.). It seemed to help and prevent hive-like formations of acne on my face. I was happy because for the first time there is some sort of improvement. But now I am on week 6 and it seems like I am getting something like another breakout similar to the first IB I had.

Is it normal to have a second phase of the IB? Help!!!! :(

Link to comment
Share on other sites

Yes, I had 2 or 3 flare-ups. Not sure if it was hormone related or what, but I was annoyed because I'd hoped to start clearing up after the IB.

It all just has to get out of your system. Consider this, maybe it would have been worse for you to have had everything come up at once for you.

Seems like guys have one breakout then get better, but for girls, we seem to have more of the deeper kind.

Maybe that's why. Dont worry.

Even after the course is over, your skin continues to get better over the next year.

Link to comment
Share on other sites

Retinoids work to increase the cell turnover in your skin so underlying breakouts come through faster. But if acne is caused by an internal issue (hormones, dietary, etc) retinoids can't eradicate acne, right? If anything, it will just make it more intense as breakouts cycle through more quickly. So maybe you also need to attack your acne from within. It sounds like yours may be hormonal, since they happen every three weeks. Just a thought.

Link to comment
Share on other sites

I am experiencing the same thing with Tretinoin. I am also on week 6 and having bad breakouts on my forehead which is a bit odd since that was usually the one place where I don't get pimples. I am hoping it improves soon as I am really starting to lose my patience here! Good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×